Alert archive / Texas / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 70, NWS Lake Charles, LA
NWS Lake Charles, LA issued this severe thunderstorm warning at May 9, 2019, 11:58 PM CDT for Jefferson County, Texas. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 9, 2019, 11:58 PM CDT (04:58 UTC)
- Expired
- May 10, 2019, 12:45 AM CDT
- In force
- 47 min
- Issued by
- NWS Lake Charles, LA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Jefferson County, TX
The radar
The Lake Charles radar (KLCH), 95 km from the middle of the area, began a volume at 05:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 9, 10:36 PM CDT | Severe Thunderstorm Watch | SPC | 4 hr |
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 00:00Z, 5.0 hours before the alert went out and 96 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 409 J/kg
- Mixed-layer CIN
- -201 J/kg
- Mixed-layer LCL
- 819 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- 29 m²/s²
- 0-3 km storm-relative helicity
- 86 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.8
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 9, 11:41 PM CDT, 17 minutes earlier.
Area forecast discussion, May 9, 11:41 PM CDT, 17 minutes before
Area Forecast Discussion
National Weather Service Lake Charles LA
1141 PM CDT Thu May 9 2019
.DISCUSSION...
10/06Z TAF Issuance.
&&
.AVIATION...
Sctd storms near the Acadiana terminals are beginning to weaken
and move NE, while a band of strong to svr storms over SE TX is
beginning to organize and should begin accelerating east over the
next hour or so (which seems to correspond well to recent HRRR
runs). In between some sctd storms have developed near the lower
Sabine River between BPT and LCH. Given the consistency in recent
HRRR runs and general agreement with current convective scenario,
trended toward its solution for overnight into Friday. Adjusted
TEMPO groups to reflect general timing of convective complex and
it moves east acrs the area overnight, between 06-09Z at BPT,
07-11Z at LCH and 09-13Z at LFT/ARA. The line could bring strong
wind gusts to BPT/LCH. Once the complex moves through, HRRR
guidance suggests minimal activity during the day Friday, although
am not inclined to rule out convection entirely as atmosphere
will remain moist and unstable so retained VC mention at all
sites. Cigs will initially be a mix of VFR/MVFR with lower
cigs/vsbys expected with convective band overnight. Winds will be
generally easterly, bcmg vrbl around SHRA/TSRA.
24
&&
.PRELIMINARY POINT TEMPS/POPS...
AEX 68 77 67 78 / 80 90 70 90
LCH 71 79 72 81 / 80 90 70 90
LFT 72 82 72 82 / 60 90 70 80
BPT 71 79 71 80 / 90 90 80 90
&&
.LCH WATCHES/WARNINGS/ADVISORIES...
LA...Flash Flood Watch through Saturday evening for LAZ027>033-
041>045-052>055-073-074.
TX...Flash Flood Watch through Saturday evening for TXZ180-201-215-
216-259>262.
GM...Small Craft Exercise Caution until 7 AM CDT Friday for GMZ430-
432-435-450-452-455-470-472-475.
&&
AVIATION...24Hazardous weather outlook, May 9, 7:22 PM CDT, 4 hours 36 minutes before
Hazardous Weather Outlook National Weather Service Lake Charles LA 722 PM CDT Thu May 9 2019 LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262- 110030- Vernon-Rapides-Avoyelles-Beauregard-Allen-Evangeline-St. Landry- Calcasieu-Jefferson Davis-Acadia-Lafayette-Upper St. Martin- Vermilion-Iberia-St. Mary-Lower St. Martin-West Cameron- East Cameron-Tyler-Hardin-Jefferson-Orange-Northern Jasper- Northern Newton-Southern Jasper-Southern Newton- 722 PM CDT Thu May 9 2019 This Hazardous Weather Outlook is for portions of central Louisiana, south central Louisiana, southwest Louisiana, west central Louisiana, and southeast Texas. .DAY ONE...Tonight Slight to Moderate Risk of excessive rainfall. A Flash Flood Watch is in effect for all counties and parishes and this will now include Iberia, St. Mary, and lower St. Martin Parishes in south central Louisiana. .DAYS TWO THROUGH SEVEN...Friday through Wednesday Through Saturday night, Slight to Moderate Risk of excessive rainfall. A Flash Flood Watch is in effect for all of the area except for Iberia, St. Mary, and lower St. Martin Parishes. The watch may have to be extended into these parishes. Marginal Risk of Severe Storms for potential damaging straight line winds and even a quick spin up brief lived tornado. Drier and more stable air is expected to move in during Sunday. .SPOTTER INFORMATION STATEMENT... GMZ430-432-435-450-452-455-470-472-475-110030- Sabine Lake-Calcasieu Lake-Vermilion Bay- Coastal waters from Cameron LA to High Island TX out 20 NM- Coastal waters from Intracoastal City to Cameron LA out 20 NM- Coastal waters from Lower Atchafalaya River to Intracoastal City LA out 20 NM- Waters from Cameron LA to High Island TX from 20 to 60 NM- Waters from Intracoastal City to Cameron LA from 20 to 60 NM- Waters from Lower Atchafalaya River to Intracoastal City LA from 20 to 60 NM- 722 PM CDT Thu May 9 2019 This Hazardous Weather Outlook is for portions of Gulf of Mexico. .DAY ONE...Tonight A few storms may move into the coastal waters with locally higher winds and seas along with frequent cloud to water lightning. .DAYS TWO THROUGH SEVEN...Friday through Wednesday Periods of showers and storms will be possible through Saturday night. These storms will produce locally higher winds and seas, frequent cloud to water lightning, along with greatly reduced visibilities due to heavy rainfall. .SPOTTER INFORMATION STATEMENT...
In the hours before
Local storm report, May 9, 9:26 PM CDT, 2 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
926 PM CDT THU MAY 9 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0836 PM HAIL SARATOGA 30.28N 94.53W
05/09/2019 E2.75 INCH HARDIN TX PUBLIC
SOCIAL MEDIA PICTURE OF PERSON HOLDING HAIL SEEMINGLY
AROUND BASEBALL SIZE. TIME ESTIMATED BY RADAR.
&&
SWARTHENSpecial weather statement, May 9, 9:32 PM CDT, 2 hours 26 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
932 PM CDT Thu May 9 2019
TXZ180-259-100315-
Northern Jasper TX-Tyler TX-
932 PM CDT Thu May 9 2019
...SPECIAL WEATHER STATEMENT...
At 930 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Spurger to near Warren to 7 miles west of
Woodville. Movement was north at 20 mph.
Half inch hail and winds in excess of 30 mph will be possible with
these storms.
Locations impacted include...
Jasper, Woodville, Colmesneil, Chester, Warren, Ebenezer, Town Bluff,
Rockland, Spurger, Ivanhoe, Hillister and Sam Rayburn Dam.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3104 9461 3106 9453 3104 9451 3105 9449
3103 9448 3103 9447 3111 9406 3114 9403
3114 9399 3061 9411 3061 9457 3101 9466
TIME...MOT...LOC 0230Z 195DEG 18KT 3071 9425 3067 9439 3075 9455
K. KuyperLocal storm report, May 9, 9:37 PM CDT, 2 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
937 PM CDT THU MAY 9 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0919 PM HAIL KOUNTZE 30.37N 94.32W
05/09/2019 E1.75 INCH HARDIN TX PUBLIC
SOCIAL MEDIA PICTURE SHOWING GOLFBALL SIZED HAILSTONES IN
KOUNTZE. TIME ESTIMATED BY RADAR.
&&
SWARTHENSpecial weather statement, May 9, 9:54 PM CDT, 2 hours 4 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
954 PM CDT Thu May 9 2019
LAZ033-045-100345-
St. Landry LA-Upper St. Martin LA-
954 PM CDT Thu May 9 2019
...SPECIAL WEATHER STATEMENT...
At 953 PM CDT, Doppler radar was tracking a strong thunderstorm near
Arnaudville, moving northeast at 25 mph.
Half inch hail will be possible with this storm.
Locations impacted include...
Breaux Bridge, Krotz Springs, Leonville, Arnaudville, Melville and
Atchafalaya National Wildlife Refuge.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3040 9165 3031 9195 3036 9195 3036 9196
3046 9199 3073 9175 3071 9173 3067 9173
3066 9175 3063 9174 3062 9175 3056 9176
3051 9173 3051 9175 3050 9175 3050 9170
3048 9169 3047 9167
TIME...MOT...LOC 0253Z 204DEG 22KT 3037 9193
K. KuyperSpecial weather statement, May 9, 10:43 PM CDT, 1 hour 15 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
1043 PM CDT Thu May 9 2019
TXZ201-100430-
Hardin TX-
1043 PM CDT Thu May 9 2019
...SPECIAL WEATHER STATEMENT...
At 1042 PM CDT, Doppler radar was tracking a strong thunderstorm near
Sour Lake, moving north at 15 mph.
Half inch hail and winds in excess of 30 mph will be possible with
this storm.
Locations impacted include...
Kountze, Sour Lake, Saratoga, Thicket, Wildwood, Batson, Votaw, Honey
Island and Village Mills.
A Severe Thunderstorm Watch remains in effect until 300 AM CDT for
southeastern Texas.
LAT...LON 3049 9454 3052 9454 3052 9421 3012 9429
3011 9433 3011 9460 3049 9473
TIME...MOT...LOC 0342Z 191DEG 15KT 3022 9442
WarthenSpecial weather statement, May 9, 11:34 PM CDT, 24 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
1134 PM CDT Thu May 9 2019
TXZ201-100515-
Hardin TX-
1134 PM CDT Thu May 9 2019
...SPECIAL WEATHER STATEMENT...
At 1134 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles east of Saratoga, moving northeast at 15 mph.
Half inch hail and winds in excess of 30 mph will be possible with
this storm.
Locations impacted include...
Beaumont, Lumberton, Silsbee, Kountze, Saratoga and Honey Island.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
A Severe Thunderstorm Watch remains in effect until 300 AM CDT for
southeastern Texas.
LAT...LON 3052 9437 3037 9410 3017 9425 3017 9428
3014 9428 3012 9429 3029 9455
TIME...MOT...LOC 0434Z 224DEG 11KT 3027 9440
K. KuyperThe office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 9, 7:07 PM CDT | Flash Flood Warning | LCH | Acadia, Jefferson Davis, Saint Landry | 3 hr |
| May 9, 7:09 PM CDT | Flash Flood Warning | LCH | Lafayette, Saint Martin | 3 hr |
| May 9, 7:15 PM CDT | Special Weather Statement | LCH | Saint Martin | 15 min |
| May 9, 7:44 PM CDT | Special Weather Statement | LCH | Saint Martin | 16 min |
| May 9, 8:09 PM CDT | Special Weather Statement | LCH | Saint Martin | 36 min |
| May 9, 9:28 PM CDT | Flash Flood Warning | LCH | Iberia, Saint Martin | 3 hr |
| May 9, 9:54 PM CDT | Special Weather Statement | LCH | Saint Landry | 51 min |
| May 9, 9:57 PM CDT | Areal Flood Advisory | LCH | Lafayette | 63 min |
| May 9, 10:02 PM CDT | Areal Flood Warning | LCH | Acadia, Jefferson Davis, Saint Landry | 118 min |
| May 9, 10:16 PM CDT | Flash Flood Warning | LCH | Lafayette, Saint Martin | 3 hr |
| May 9, 10:24 PM CDT | Severe Thunderstorm Warning | LCH | Calcasieu, Cameron | 51 min |
| May 9, 10:56 PM CDT | Severe Thunderstorm Warning | LCH | Calcasieu, Cameron | 64 min |
| May 9, 10:59 PM CDT | Severe Thunderstorm Warning | LCH | Beauregard, Calcasieu | 32 min |
| May 9, 11:57 PM CDT | Areal Flood Warning | LCH | Acadia, Jefferson Davis, Saint Landry | 3 hr |
| May 10, 12:02 AM CDT | Areal Flood Warning | LCH | Iberia, Saint Martin | 118 min |
| May 10, 12:02 AM CDT | Severe Thunderstorm Warning | LCH | Calcasieu | 58 min |
| May 10, 12:23 AM CDT | Special Marine Warning | LCH | 67 min | |
| May 10, 12:47 AM CDT | Severe Thunderstorm Warning | LCH | Allen, Beauregard, Calcasieu, Jefferson Davis | 58 min |
| May 10, 12:49 AM CDT | Special Marine Warning | LCH | 11 min | |
| May 10, 12:54 AM CDT | Flash Flood Warning | LCH | Calcasieu | 2 hr |
| May 10, 12:54 AM CDT | Severe Thunderstorm Warning | LCH | Calcasieu, Cameron | 66 min |
| May 10, 12:56 AM CDT | Flash Flood Warning | LCH | Beauregard | 2 hr |
| May 10, 1:13 AM CDT | Areal Flood Warning | LCH | Lafayette, Saint Martin | 2 hr |
| May 10, 1:18 AM CDT | Special Marine Warning | LCH | 57 min | |
| May 10, 1:21 AM CDT | Severe Thunderstorm Warning | LCH | Allen, Beauregard | 39 min |
| May 10, 1:41 AM CDT | Special Marine Warning | LCH | 64 min | |
| May 10, 2:01 AM CDT | Severe Thunderstorm Warning | LCH | Allen, Beauregard, Calcasieu, Cameron, Jefferson Davis | 59 min |
| May 10, 2:02 AM CDT | Special Weather Statement | LCH | Allen | 43 min |
| May 10, 2:17 AM CDT | Special Marine Warning | LCH | 58 min | |
| May 10, 2:27 AM CDT | Flash Flood Warning | LCH | Acadia, Allen, Beauregard, Calcasieu, Cameron, Jefferson Davis | 3 hr |
| May 10, 2:27 AM CDT | River Flood Warning | LCH | Lafayette, Saint Landry, Saint Martin | 5 days |
| May 10, 2:27 AM CDT | River Flood Warning | LCH | Lafayette, Vermilion | 16 days |
| May 10, 2:43 AM CDT | Flash Flood Warning | LCH | Beauregard, Calcasieu | 3 hr |
| May 10, 2:56 AM CDT | Special Weather Statement | LCH | Jefferson Davis | 49 min |
| May 10, 3:25 AM CDT | Special Weather Statement | LCH | Evangeline | 50 min |
| May 10, 4:00 AM CDT | Small Craft Advisory | LCH | 11 hr | |
| May 10, 4:53 AM CDT | Special Marine Warning | LCH | 2 hr | |
| May 10, 6:15 AM CDT | Flash Flood Warning | LCH | Acadia, Evangeline, Iberia, Lafayette, Saint Landry, Saint Martin and 1 more | 2 hr |
| May 10, 7:02 AM CDT | Special Marine Warning | LCH | 43 min | |
| May 10, 7:04 AM CDT | Special Marine Warning | LCH | 41 min | |
| May 10, 8:23 AM CDT | Special Weather Statement | LCH | St. Mary | 37 min |
| May 10, 11:47 AM CDT | River Flood Warning | LCH | Iberia, Saint Martin, St. Mary | 25 days |
| May 9, 7:40 PM CDT | Special Weather Statement | LCH | Hardin | 50 min |
| May 9, 8:24 PM CDT | Severe Thunderstorm Warning | LCH | Hardin | 66 min |
| May 9, 9:07 PM CDT | Severe Thunderstorm Warning | LCH | Hardin | 43 min |
| May 9, 9:32 PM CDT | Special Weather Statement | LCH | Tyler | 43 min |
| May 9, 10:43 PM CDT | Special Weather Statement | LCH | Hardin | 47 min |
| May 9, 11:34 PM CDT | Special Weather Statement | LCH | Hardin | 41 min |
| May 10, 12:20 AM CDT | Tornado Warning | LCH | Jefferson | 25 min |
| May 10, 12:32 AM CDT | Flash Flood Warning | LCH | Hardin | 118 min |
| May 10, 12:41 AM CDT | Areal Flood Advisory | LCH | Jefferson, Orange | 2 hr |
| May 10, 12:43 AM CDT | Tornado Warning | LCH | Jefferson, Orange | 19 min |
| May 10, 1:04 AM CDT | Flash Flood Warning | LCH | Jefferson, Orange | 116 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.